Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 22, 2017, 3:15 PM EST for Crisp County, Dooly County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2017, 3:15 PM EST (20:15 UTC)
- Expired
- Jan 22, 2017, 3:45 PM EST
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Crisp County, GA, Dooly County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 3:52 PM EST | TORNADO | 3 Ene Raines, GA | A NEW STORM SPAWNED TO THE NORTH OF THE LARGER STORM THAT PRODUCED THE ALBANY TORNADO AND PRODUCED A WEAK EF0 TORNADO WITH MAX WINDS OF 80 MPH THAT BEGAN SOUTH OF CORDELE. THIS TORNADO TRACKED 7.3 MILES AS IT MOVED NE ACROSS THE CITY PRODUCING RELATIVELY MINOR |
| Jan 22, 3:55 PM EST | TSTM WND DMG | 3 Ssw Cordele, GA | NUMEROUS TREES DOWN ALONG WITH STRUCTURAL DAMAGE TO BUILDING NEAR GA-HWY 300 AND PATEVILLE ROAD. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
486
WWUS82 KFFC 222015
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EST SUN JAN 22 2017
GAZ104>108-222045-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
315 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...EASTERN DOOLY...
SOUTHEASTERN SUMTER...NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI
COUNTIES UNTIL 345 PM EST...
At 315 PM EST...a strong thunderstorm was over Raines, or near
Cordele...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Pineview, Pinehurst, Cobb, East Crisp,
Fort Early, Georgia Veterans Memorial St Pk, Richwood, Mock Springs,
Finleyson, Pleasant View, Tippettville, Raines, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3184 8386 3184 8390 3186 8393 3188 8393
3191 8392 3191 8400 3193 8402 3229 8369
3229 8363 3214 8344 3182 8385 3182 8386
TIME...MOT...LOC 2015Z 222DEG 38KT 3193 8388
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 22, 2:52 PM EST, 23 minutes earlier.
Area forecast discussion, Jan 22, 2:52 PM EST, 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Sun Jan 22 2017 .SHORT TERM /Tonight through Monday Night/... Where to start? Today's forecast continues to be challenging and one for the books given the SPC High Risk area and expected hazards. If memory serves me well, this would be the first High Risk in our CWA since April 2011. But I digress. We are already seeing showers and thunderstorms moving across portions of north and central Georgia this afternoon. These storms were resulting from a quickly deepening low pressure system expected to lift northward across the CWA through the evening hours. The rapid cyclogenesis, along with the strong low level winds, will produce exceptional deep layer shear, decent CAPE and extremely steep mid level lapse rates (with a few indicating values as high as 8 to 8.5 this evening across north Georgia). In the High Risk area, generally south of a line from Americus, to Dublin, to Swainsboro, we have the highest potential for widespread severe storm activity. Expect bowing segments in more linear activity to be capable of producing damaging winds of 80 mph or higher. The steep lapse rates and wind profiles will support potentially long-track tornadoes. Large hail of golf ball size or larger are also possible. A PDS (Potential Dangerous Situation) Tornado Watch is in effect for this area through 8 PM. We expect that storms will rapidly intensify as they move into the state through the afternoon and evening hours. North of the High Risk area (including the Atlanta metro) still remains in the Tornado Watch. Damaging winds, a few tornadoes, and large hail are possible in this area, but with slightly less probabilities. Based on the short term Hi-Res models, the best timing for severe activity is through approximately 10 PM. Model solutions continue to show very defined wrap around reflectivity that moves over the worked over CWA through the overnight period. At this time, have continued mention of thunder in the grids through early Monday morning and then transition to all rain. Speaking of rain, observed rainfall totals for the last two days are generally 2 to 4 inches, with locally higher amounts. Portions of far east central GA have seen closer to 5 inches. Rainfall totals through this afternoon and evening are expected to be in the 1 to 3 inch range, which will produce localized flash flooding. A Flash Flood Watch is in effect through 7 PM tonight, and may need to be extended depending on how the afternoon goes. On top of the Tornado Watch and the Flash Flood Watch, we also have a Wind Advisory. Non-convective winds will increase through the overnight hours as the low continues to deepen over the region, tightening the pressure gradient. Winds will increase to 20 to 30 mph with gusts to 40 mph by Monday morning and hold on through Monday afternoon. After 00z Tuesday (7 PM) winds look to diminish somewhat, except for some potential of gusty winds in NE GA remaining into the overnight period. For now, the Wind Advisory remains in effect from 1 AM tonight through 7 PM, which may need to be adjusted at a later point. In addition to the challenges of the forecast, we also have equipment challenges, forcing forecasters to utilize to other tools. KJGX and KVAX radars continue to have periods of outages this afternoon, and technicians are working to restoring those to full operation to assist forecasters. It is vital that everyone remain weather aware through this evening, particularly those in the Tornado Watch area. Go ahead and determine your shelter location and begin putting together supplies if you end up having to shelter in place. 31 .LONG TERM /Tuesday through Sunday/... Given the extremely active weather, the long term period was left unchanged. The previous discussion follows. Baker LONG TERM /Monday Night through Saturday/... Minimal changes made to the extended forecast grids. Region gets back to more seasonal temperatures but should remain dry after mid-week system passes. 20 && .AVIATION... 18Z Update... Generally IFR/LIFR prevailing this afternoon with showers and thunderstorms impacting the southern TAF sites and approaching the metro ATL locations. Winds will be gusty with the convection, but will increase significantly overnight and through Monday with peak sustained winds expected to be 15-20kt with gusts to 30-35kt, particularly at KATL. Best timing for -TSRA will be through 10pm tonight, and have tried to tailor the timing for each site in the TAFs. Cigs are expected to remain in the IFR/MVFR category through the overnight period, with improvement expected after 13-15z Monday. //ATL Confidence...18Z Update... Medium on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 48 60 41 62 / 70 40 0 0 Atlanta 49 56 39 59 / 70 40 5 0 Blairsville 45 51 37 56 / 90 70 30 0 Cartersville 49 56 38 57 / 80 50 5 0 Columbus 50 60 40 62 / 50 30 0 0 Gainesville 48 56 40 59 / 80 50 10 0 Macon 50 61 41 63 / 50 40 0 0 Rome 50 56 38 58 / 90 40 5 0 Peachtree City 48 57 38 59 / 70 40 0 0 Vidalia 51 63 45 64 / 50 20 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 8 PM EST this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hancock...Harris...Heard... Henry...Houston...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Marion...Meriwether...Monroe...Montgomery... Morgan...Muscogee...Newton...North Fulton...Paulding...Peach... Pike...Pulaski...Putnam...Rockdale...Schley...South Fulton... Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor... Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton... Warren...Washington...Webster...Wheeler...Wilcox...Wilkinson. Flash Flood Watch until 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Wind Advisory from 1 AM to 7 PM EST Monday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...31 LONG TERM....Baker AVIATION...31
Hazardous weather outlook, Jan 22, 12:52 PM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1252 PM EST SUN JAN 22 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1252 PM EST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...RARE HIGH RISK ISSUED FOR SEVERE STORMS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO EVENING... INCREASED THREAT NOW FOR SOME STRONG LONG-TRACKED TORNADOES...LARGE HAIL...AND DAMAGING WIND FOR PORTIONS OF CENTRAL GEORGIA. SOUTHERN PARTS OF NORTH GEORGIA ALSO HAS A SLIGHT ENHANCED RISK FOR SEVERE STORMS. A TORNADO WATCH IS NOW IN EFFECT MAINLY ALONG AND SOUTH OF A LINE FROM CARROLLTON TO ALPHARETTA TO RAYTOWN. THIS INCLUDES THE ENTIRE ATLANTA METROPOLITAN AREA. THE WATCH IS VALID THROUGH 8PM THIS EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY. LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE AS WELL AS RISES ON CREEKS...STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG GUSTY WINDS BEHIND THE STORM SYSTEM ARE EXPECTED MONDAY. SEE THE CORRESPONDING WIND ADVISORY FOR MORE DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR 2 PM TO 10 PM THIS EVENING ACROSS CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA...GENERALLY ALONG AND SOUTH OF A LAGRANGE...TO ATLANTA...TO ATHENS LINE. SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 22, 12:55 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1255 PM EST SUN JAN 22 2017
GAZ091-092-102>104-221830-
Schley GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
1255 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHLEY...SOUTHEASTERN
STEWART...NORTHWESTERN SUMTER...SOUTHEASTERN MARION AND WEBSTER
COUNTIES UNTIL 130 PM EST...
At 1254 PM EST...a strong thunderstorm was over Brooksville, or 9
miles northeast of Cuthbert...moving northeast at 65 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Ellaville, Preston, Plains, Weston, Kimbrough, La Crosse,
Leveretts, Troutman, Friendship, Bumphead, Centerpoint, Dumas, Walls
Crossing and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3231 8435 3217 8414 3195 8443
3196 8444 3193 8444 3192 8446
TIME...MOT...LOC 1754Z 225DEG 65KT 3187 8469
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 22, 1:23 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
123 PM EST SUN JAN 22 2017
GAZ061-062-074>076-221915-
Jefferson GA-Washington GA-Glascock GA-Hancock GA-Warren GA-
123 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHEASTERN
WASHINGTON...GLASCOCK...EASTERN HANCOCK AND WARREN COUNTIES UNTIL 215
PM EST...
At 122 PM EST...a line of strong thunderstorms was extending from
near Devereux to near Vidette...and moving northeast at 50 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of these storms include
Louisville, Warrenton, Sparta, Gibson, Wrens, Stapleton, Avera,
Norwood, Mitchell, Camak, Edge Hill, Edgehill, Hamburg State Park,
Shoals, Downs, Grange, Stapletons Crossroads, Agricola, Stellaville
and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3307 8229 3295 8227 3316 8311 3358 8266
3358 8263 3346 8259 3341 8255 3335 8255
3336 8253 3334 8250 3334 8245 3333 8242
3331 8240 3331 8234 3327 8229 3327 8226
3323 8223
TIME...MOT...LOC 1822Z 223DEG 42KT 3319 8309 3297 8224
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 22, 1:29 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EST SUN JAN 22 2017
GAZ092-103-104-221915-
Schley GA-Sumter GA-Webster GA-
129 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHLEY...
NORTHWESTERN SUMTER AND SOUTHEASTERN WEBSTER COUNTIES UNTIL 215 PM
EST...
At 128 PM EST...a strong thunderstorm was over Plains, or 7 miles
southeast of Preston...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Ellaville, Preston, Plains, Andersonville, Weston, New Era,
La Crosse, Pennington, Leveretts, Friendship, Bumphead, Centerpoint,
Dumas and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8464 3214 8446 3214 8443 3216 8443
3228 8432 3215 8405 3194 8442 3196 8444
3193 8444 3192 8446 3192 8461
TIME...MOT...LOC 1828Z 227DEG 39KT 3202 8442
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 22, 1:53 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EST SUN JAN 22 2017
GAZ092-093-095-104-105-221930-
Macon GA-Schley GA-Dooly GA-Sumter GA-Houston GA-
153 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHEASTERN SCHLEY...
NORTHWESTERN DOOLY...NORTHEASTERN SUMTER AND SOUTHWESTERN HOUSTON
COUNTIES UNTIL 230 PM EST...
At 153 PM EST...a strong thunderstorm was over Andersonville National
Historic, or 8 miles southwest of Oglethorpe...moving northeast at 50
mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Americus, Oglethorpe, Unadilla, Montezuma, Byromville, Andersonville,
Dooling, Whitewater State Park, New Era, Fountainville, La Crosse,
Pennington, Andersonville National Historic, Clearview, Bumphead,
Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3217 8426 3248 8403 3227 8371 3208 8417
TIME...MOT...LOC 1853Z 235DEG 44KT 3219 8412
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 22, 2:13 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EST SUN JAN 22 2017
GAZ082-083-093>095-221945-
Macon GA-Peach GA-Bibb GA-Houston GA-Twiggs GA-
213 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHERN BIBB...HOUSTON AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 245 PM
EST...
At 213 PM EST...a strong thunderstorm was near Winchester, or 10
miles southwest of Perry...moving northeast at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Robins Air Force Base, Saint Louis, Meadowdale, Sand Bed, Houston
Lake, Grove Park, Lakewood, Powerville, Moss Oak, Elberta, Middle
Georgia Regional Airport, Bonaire, Miami Valley and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3246 8400 3274 8367 3251 8342 3233 8380
TIME...MOT...LOC 1913Z 231DEG 45KT 3239 8390
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jan 22, 3:15 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EST SUN JAN 22 2017
GAZ104>108-222045-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
315 PM EST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...EASTERN DOOLY...
SOUTHEASTERN SUMTER...NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI
COUNTIES UNTIL 345 PM EST...
At 315 PM EST...a strong thunderstorm was over Raines, or near
Cordele...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Pineview, Pinehurst, Cobb, East Crisp,
Fort Early, Georgia Veterans Memorial St Pk, Richwood, Mock Springs,
Finleyson, Pleasant View, Tippettville, Raines, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3184 8386 3184 8390 3186 8393 3188 8393
3191 8392 3191 8400 3193 8402 3229 8369
3229 8363 3214 8344 3182 8385 3182 8386
TIME...MOT...LOC 2015Z 222DEG 38KT 3193 8388
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:47 PM EST | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 20 hr |
| Jan 22, 12:13 AM EST | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 47 min |
| Jan 22, 12:43 AM EST | Special Weather Statement | FFC | Crisp, Wilcox | 47 min |
| Jan 22, 1:43 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 24 hr |
| Jan 22, 3:05 AM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 55 min |
| Jan 22, 3:44 AM EST | Special Weather Statement | FFC | Telfair | 31 min |
| Jan 22, 4:15 AM EST | Special Weather Statement | FFC | Toombs | 45 min |
| Jan 22, 5:15 AM EST | Special Weather Statement | FFC | Telfair | 45 min |
| Jan 22, 6:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
| Jan 22, 9:56 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 39 hr |
| Jan 22, 11:01 AM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| Jan 22, 12:04 PM EST | Special Weather Statement | FFC | Bleckley, Crawford, Houston, Macon, Peach, Twiggs | 41 min |
| Jan 22, 12:39 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Emanuel, Jefferson, Johnson, Twiggs and 2 more | 51 min |
| Jan 22, 12:55 PM EST | Special Weather Statement | FFC | Schley, Webster | 35 min |
| Jan 22, 1:23 PM EST | Special Weather Statement | FFC | Glascock, Jefferson, Warren | 52 min |
| Jan 22, 1:29 PM EST | Special Weather Statement | FFC | Schley | 46 min |
| Jan 22, 1:34 PM EST | Flash Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 6 hr |
| Jan 22, 1:53 PM EST | Special Weather Statement | FFC | Macon | 37 min |
| Jan 22, 2:13 PM EST | Special Weather Statement | FFC | Houston, Peach | 32 min |
| Jan 22, 3:42 PM EST | Tornado Warning | FFC | Crisp, Wilcox | 48 min |
| Jan 22, 3:46 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Troup | 44 min |
| Jan 22, 3:58 PM EST | Special Weather Statement | FFC | Bleckley, Pulaski | 32 min |
| Jan 22, 4:13 PM EST | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 47 min |
| Jan 22, 4:13 PM EST | Tornado Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 32 min |
| Jan 22, 4:25 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 13 min |
| Jan 22, 4:59 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 31 min |
| Jan 22, 5:13 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 24 hr |
| Jan 22, 5:15 PM EST | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 45 min |
| Jan 22, 5:33 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Polk | 27 min |
| Jan 22, 5:59 PM EST | Special Weather Statement | FFC | Floyd | 46 min |
| Jan 22, 6:29 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.